MAUDE Adverse Event Report: CAREFUSION, INC PLEURX; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX; APPARATUS, SUCTION, PATIENT CARE
Catalog Number 50-7050
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: as the lot number for the device was not provided, a review of the device history records has not been performed.The device was not returned.The investigation is currently underway.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that a pleurx¿ pleural catheter tube leaking directly behind the valve.No patient injury was reported.The issue was resolved by replacing the valve.During follow up response it was further reported that a hole was found in the tube behind the valve.
 
Additional Manufacturer Narrative
H11: a definitive root cause for the reported failure mode could not be established due to insufficient information.Specifically, the absence of a lot number, photographic evidence, and physical samples limited the scope of the investigation.Additional details or the availability of a physical sample may provide further insight into the nature and origin of the failure.The complaint will be entered into the complaint management system and will be tracked & trended for future occurrences and reviewed/investigated through the quality data analysis process.G3 (date received by manufacturer), g6 type or report - follow up# 1), h2 (correction and additional information), h6: annex f (impact code), annex g (component code), annex b (type of investigation), annex c (investigation findings), annex d (investigation conclusions), b1: type of report, h1: type of reportable event.D.4.Medical device expiration date: unknown.H.4.Device manufacture date: unknown.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that a pleurx¿ pleural catheter tube leaking directly behind the valve.No patient injury was reported.The issue was resolved by replacing the valve.During follow up response it was further reported that a hole was found in the tube behind the valve.It was also further reported that the pleurx catheter had been removed and replaced.

Brand Name
PLEURX
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
brett curtice_
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key23405228
Report Number1423507-2025-00116
Device Sequence Number4929719
Product Code DWM
UDI-Device Identifier10885403075988
UDI-Public(01)10885403075988
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number50-7050
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2025
Supplement Date Received by Manufacturer11/11/2025
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown